Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 52, NWS Jackson, KY

July 13, 2015Johnson County, Magoffin County, Morgan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 13, 2015, 4:06 PM EDT for Johnson County, Magoffin County, Morgan County, Kentucky. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 4:06 PM EDT (20:06 UTC)
Expired
Jul 13, 2015, 9:00 PM EDT
In force
5 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Johnson County, KY, Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:00 PM EDTFLASH FLOOD3 Nnw Paintsville, KYFLOOD WATERS SURROUNDING HOMES AT SHADY LANE ALONG US HIGHWAY 23.
Jul 13, 5:00 PM EDTFLASH FLOODFlatgap, KYVEHICLES AND HOMES SURROUNED BY WATER.
Jul 13, 5:05 PM EDTFLASH FLOODWittensville, KYAPPROXIMATELY 3 TO 4 INCHES OF WATER OVER THE ROAD AT THE MOUTH OF WILLIAMS BRANCH. ALSO SEVERAL OTHER LOCATIONS ON WILLIAMS BRANCH WITH WATER OVER THE ROADWAY.
Jul 13, 5:50 PM EDTFLASH FLOODFlatgap, KYFLASH FLOOD WATERS ENTERED A MOBILE HOME PARKED AND MOVED SEVERAL MOBILE HOMES. WATER RESCUES ARE BEING REPORTED IN THE AREA.
Jul 13, 6:01 PM EDTFLASH FLOOD2 Se Moon, KYCINDAS CREEK IS OUT OF ITS BANKS AND OVER ROAD. BRIDGE IS FLOODED AND IMPASSABLE...COVERED BY 2 TO 3 FEET OF FLOWING WATER AND STILL RISING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WGUS53 KJKL 132006
FFWJKL
KYC115-153-175-132300-
/O.NEW.KJKL.FF.W.0052.150713T2006Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 700 PM EDT
    
* AT 406 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAINTSVILLE...WEST LIBERTY...BROWNLOW...SWAMP BRANCH...
  STAFFORDSVILLE...CROCKETT...GRAYFOX...ELNA...KERZ...MIMA...QUOD...
  EVER...RELIEF...LENOX...NIPPA...BALLOT...PLUTARCH...FLAT FORK...
  BARNROCK AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3801 8316 3800 8315 3800 8305 3801 8303
      3798 8302 3800 8296 3800 8293 3796 8282
      3791 8273 3773 8286 3772 8288 3792 8327
      3801 8318

$$

JMW
4 follow-up statements
256 
WGUS73 KJKL 132055
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 13 2015

KYC115-153-175-132300-
/O.CON.KJKL.FF.W.0052.000000T0000Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-MAGOFFIN KY-
455 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
JOHNSON...EAST CENTRAL MORGAN AND NORTHEASTERN MAGOFFIN COUNTIES...

AT 454 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT PRODUCED 
HEAVY RAIN...IN EXCESS OF 3 TO 4 INCHES IN SOME LOCATIONS...HAVING 
MOVED OVER THE WARNED AREA. ALTHOUGH THE HEAVIEST RAINS HAVE ENDED 
ACROSS THE WARNED AREA...CONTINUED RUNOFF WILL RESULT IN AN ONGOING 
FLASH FLOOD THREAT FOR THE NEXT COUPLE OF HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAINTSVILLE...WEST LIBERTY...BROWNLOW...SWAMP BRANCH...
STAFFORDSVILLE...CROCKETT...GRAYFOX...ELNA...KERZ...MIMA...QUOD...
EVER...RELIEF...LENOX...NIPPA...BALLOT...PLUTARCH...FLAT FORK...
BARNROCK AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3801 8316 3800 8315 3800 8305 3801 8303
      3798 8302 3800 8296 3800 8293 3796 8282
      3791 8273 3773 8286 3772 8288 3792 8327
      3801 8318

$$

JMW
744 
WGUS73 KJKL 132159
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT MON JUL 13 2015

KYC115-153-175-132300-
/O.CON.KJKL.FF.W.0052.000000T0000Z-150713T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-MAGOFFIN KY-
559 PM EDT MON JUL 13 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR THE FLAT GAP AREA...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
JOHNSON...EAST CENTRAL MORGAN AND NORTHEASTERN MAGOFFIN COUNTIES...

AT 554 PM EDT...EMERGENCY MANAGEMENT REPORTED ONGOING FLASH FLOODING 
ACROSS PORTIONS OF JOHNSON COUNTY. WATER RESCUES ARE ONGOING IN THE 
FLAT GAP AREA.

THIS IS A FLASH FLOOD EMERGENCY FOR THE FLAT GAP AREA. SEEK HIGHER 
GROUND NOW!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAINTSVILLE...WEST LIBERTY...BROWNLOW...SWAMP BRANCH...
STAFFORDSVILLE...CROCKETT...GRAYFOX...ELNA...KERZ...MIMA...QUOD...
EVER...RELIEF...LENOX...NIPPA...BALLOT...PLUTARCH...FLAT FORK...
BARNROCK AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3801 8316 3800 8315 3800 8305 3801 8303
      3798 8302 3800 8296 3800 8293 3796 8282
      3791 8273 3773 8286 3772 8288 3792 8327
      3801 8318

$$

JMW
167 
WGUS53 KJKL 132258
FFWJKL
KYC115-153-175-140100-
/O.EXT.KJKL.FF.W.0052.000000T0000Z-150714T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT MON JUL 13 2015

...FLASH FLOOD EMERGENCY FOR NORTHWESTERN JOHNSON COUNTY AND EAST 
CENTRAL MORGAN COUNTY...

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  EAST CENTRAL MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 900 PM EDT
    
* AT 654 PM EDT...EMERGENCY MANAGEMENT REPORTED ONGOING FLASH 
  FLOODING ACROSS PORTIONS OF JOHNSON COUNTY AND EAST CENTRAL MORGAN 
  COUNTY. WATER RESCUES ARE ONGOING IN THE FLAT GAP AREA. DUE TO THE 
  CONTINUED RESCUE REPORTS...WILL EXTEND THE FLASH FLOOD EMERGENCY 
  THROUGH 9 PM EDT.

  THIS IS A FLASH FLOOD EMERGENCY FOR NORTHWESTERN JOHNSON COUNTY 
  AND EAST CENTRAL MORGAN COUNTY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAINTSVILLE...WEST LIBERTY...BROWNLOW...SWAMP BRANCH...
  STAFFORDSVILLE...CROCKETT...GRAYFOX...ELNA...KERZ...MIMA...QUOD...
  EVER...RELIEF...LENOX...NIPPA...BALLOT...PLUTARCH...FLAT FORK...
  BARNROCK AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3801 8316 3800 8315 3800 8305 3801 8303
      3798 8302 3800 8296 3800 8293 3796 8282
      3791 8273 3773 8286 3772 8288 3792 8327
      3801 8318

$$

JMW
532 
WGUS73 KJKL 140058
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT MON JUL 13 2015

KYC115-153-175-140105-
/O.EXP.KJKL.FF.W.0052.000000T0000Z-150714T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MORGAN KY-MAGOFFIN KY-
858 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR JOHNSON...EAST CENTRAL MORGAN AND
NORTHEASTERN MAGOFFIN COUNTIES WILL EXPIRE AT 900 PM EDT...

HEAVY RAIN HAS ENDED AND FLOOD WATERS ARE BEGINNING TO RECEDE. A 
AREAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH 3:15 AM EDT TO 
COVER ANY ONGOING FLOODING CONCERNS ACROSS THE AREA. 

LAT...LON 3801 8316 3800 8315 3800 8305 3801 8303
      3798 8302 3800 8296 3800 8293 3796 8282
      3791 8273 3773 8286 3772 8288 3792 8327
      3801 8318

$$

JMW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 4:00 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 13, 4:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT MON JUL 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 400 PM EDT MON JUL 13 2015

LINE OF SEVERE THUNDERSTORMS WITH HIGH WINDS WAS PUNCHING SOUTH
THROUGH THE FORECAST AREA AT MID AFTERNOON. ON ITS PRESENT
TRAJECTORY...MOST OF THE PRECIP WITH IT IT LIKELY TO EXIT SOUTH
AND SOUTHEAST OUT OF THE JKL FORECAST AREA EARLY THIS EVENING.
AFTER THIS...FORECASTING THE DEVELOPMENT AND EVOLUTION OF FUTURE
CONVECTION BECOMES PROBLEMATIC. MODELS DO SUGGEST ADDITIONAL
ACTIVITY WILL FIRE DURING THE NIGHT AND DROP SOUTH INTO THE
FORECAST AREA...BUT DISAGREE ON THE DETAILS. HAVE TENTATIVELY
USED A LIKELY POP...BUT DO NOT HAVE CONFIDENCE IN THE
EVOLUTION/TIMING. WITH THE ATMOSPHERE WORKED OVER BY
THEN...RAINFALL MAY BE A BIGGER CONCERN THAN SEVERE WX DURING THE
NIGHT...ESPECIALLY CONSIDERING POTENTIAL FOR TRAINING CELLS AFTER
THE EVENT THIS AFTERNOON.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 305 PM EDT MON JUL 13 2015

THE EXTENDED PERIOD BEGINS WITH A UPPER LEVEL TROUGH MOVING OUT THE
OHIO VALLEY REGION EARLY WEDNESDAY MORNING. THIS WILL ALLOW HIGH
PRESSURE TO BUILD INTO THE SOUTHEASTERN US THROUGH THE WEEKEND.
MODELS THEN INDICATE THAT THE HIGH PRESSURE WILL RETROGRADE WEST
TOWARDS THE FOUR CORNERS REGION AS A NORTHERN STREAM TROUGH DIGS
SEWD INTO THE OH VALLEY BY THE MIDDLE OF NEXT WEEK. HOWEVER...THE
GFS AND ECMWF MODELS DO NOT AGREE WITH THE PLACEMENT OF THE UPPER
LEVEL TROUGH NEXT WEEK. THE GFS KEEPS HIGH PRESSURE OVER THE
SOUTHEASTERN US AND THE TROUGH OVER THE GREAT LAKES WHEREAS THE
ECMWF ALLOWS THE HIGH TO RETROGRADE WEST AND THE TROUGH TO DIG INTO
THE OH VALLEY. SO WITH TWO VARYING SOLUTIONS HAVE STAYED CLOSE TO
CR SUPERBLEND SOLUTION FOR THE SECOND HALF OF THE EXTENDED PERIOD.

AT THE SURFACE...SHOWERS MAY LINGER INTO WEDNESDAY MORNING BUT THEN
THINGS SHOULD CLEAR OUT. EXPECT A COUPLE OF DRY DAYS ON THURSDAY AND
FRIDAY WITH LOWER HUMIDITIES. CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS RETURN ON SATURDAY AND ARE MAINLY DIURNALLY
DRIVEN...PEAKING IN THE AFTERNOON AND EVENING HOURS EACH DAY THROUGH
THE END OF THE PERIOD. TEMPERATURES WILL REMAIN ABOVE AVERAGE
THROUGH THE PERIOD...TOPPING OUT IN THE UPPER 80S AND LOW 90S. HEAT
INDICIES WILL LIKELY REACH THE 95 TO 100 DEGREE RANGE AS DEW POINTS
WILL INCREASE BACK INTO THE LOWER 70S FOR THE WEEKEND INTO NEXT
WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 839 AM EDT MON JUL 13 2015

IFR FOG/STRATUS WILL BURN OFF THROUGH 14Z. ALL EYES THEN TURN
TOWARDS A LINE OF STRONG TO SEVERE THUNDERSTORMS LIKELY
APPROACHING FROM THE NORTHWEST THIS AFTERNOON. FOR NOW...HAVE
INCLUDED TEMPO GROUPS BETWEEN 18 AND 00Z FROM NORTHWEST TO
SOUTHEAST WITHIN THE TAFS...WITH NORTHWEST WINDS GUSTING TO
AROUND 45 KTS...ALTHOUGH 50 KTS MAY BE MORE REASONABLE.
CONDITIONS WITHIN THE WORST PART OF THE LINE WILL ALSO LIKELY DROP
DOWN TO IFR OR WORSE. GENERAL IMPROVEMENT IS EXPECTED
THEREAFTER... ALTHOUGH STORMS WILL STILL AT LEAST BE WITHIN THE
VICINITY OF THE AIRPORTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...HAL
LONG TERM...JVM
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 13, 5:16 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
516 AM EDT MON JUL 13 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
516 AM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A
GOOD CHANCE THAT A LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH
THE AREA THIS AFTERNOON INTO THIS EVENING. DAMAGING WINDS WILL BE
THE MAIN THREAT...WITH ISOLATED INSTANCES OF LARGE HAIL AND
TORNADOES POSSIBLE. ADDITIONALLY...LOCALIZED FLASH FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH
THURSDAY...AND AGAIN FROM FRIDAY THROUGH SUNDAY. SEVERE STORMS
WILL BE POSSIBLE TUESDAY. DAMAGING WIND GUSTS...LARGE
HAIL...ISOLATED TORNADOES...AND FLASH FLOODING WILL ALL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY.

GEOGERIAN

In the hours before

Special weather statement, Jul 13, 2:23 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT MON JUL 13 2015

KYZ106-108-109-131900-
WOLFE-MAGOFFIN-MORGAN-
223 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MAGOFFIN...MORGAN...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS OVER SELLARS...OR 9 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...LEWIS...GORDON FORD...WILLIAMS...CISCO...WHITE
OAK...GRAYFOX...HAGER...SEILTZ...PERLIE...BETHANNA...GILMORE...
QUOD...CUTUNO...EVER...BURKHART...ELSIE...PLUTARCH AND EPSON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 52
AND 76.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3772 8343 3788 8341 3791 8301 3764 8302
TIME...MOT...LOC 1823Z 271DEG 18KT 3779 8333

JP
Special weather statement, Jul 13, 2:26 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
226 PM EDT MON JUL 13 2015

KYZ104-106-107-109-131915-
JOHNSON-MAGOFFIN-MORGAN-ELLIOTT-
226 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON...MAGOFFIN...MORGAN...
ELLIOTT...

AT 226 PM EDT...A STRONG THUNDERSTORM WAS OVER CROCKETT...OR 7 MILES
SOUTH OF SANDY HOOK...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...WEST LIBERTY...STEELE...STAFFORDSVILLE...CROCKETT...
GRAYFOX...ELNA...KERZ...GILLEM BRANCH...NILES...ELAMTON...MIMA...
QUOD...EVER...RELIEF...LENOX...LOGVILLE...LIBERTY ROAD...
CHANDLERVILLE AND BARNROCK.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
6 AND 9.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EASTERN KENTUCKY.

&&

LAT...LON 3805 8295 3803 8300 3800 8302 3798 8302
      3800 8296 3800 8293 3797 8283 3795 8279
      3779 8284 3791 8330 3806 8324
TIME...MOT...LOC 1826Z 283DEG 12KT 3798 8310

JP
Local storm report, Jul 13, 2:45 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
245 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             FLEMINGSBURG            38.42N 83.74W
07/13/2015  E0.25 INCH       FLEMING            KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, Jul 13, 2:48 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CROCKETT                37.99N 83.09W
07/13/2015  E0.75 INCH       MORGAN             KY   TRAINED SPOTTER

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:26 AM EDTAreal Flood AdvisoryJKLJohnson2 hr
Jul 13, 12:51 AM EDTFlash Flood WarningJKLJohnson3 hr
Jul 13, 1:05 AM EDTAreal Flood AdvisoryJKLMartin, Pike115 min
Jul 13, 1:43 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 2:26 AM EDTFlash Flood WarningJKLPike3 hr
Jul 13, 3:11 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more48 hr
Jul 13, 2:09 PM EDTSevere Thunderstorm WarningJKLFleming36 min
Jul 13, 2:23 PM EDTSpecial Weather StatementJKLMagoffin37 min
Jul 13, 2:26 PM EDTSpecial Weather StatementJKLJohnson, Morgan49 min
Jul 13, 2:34 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Morgan41 min
Jul 13, 2:39 PM EDTFlash Flood WarningJKLBath, Fleming4 hr
Jul 13, 2:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan30 min
Jul 13, 3:15 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 5 more30 min
Jul 13, 3:17 PM EDTAreal Flood AdvisoryJKLFleming, Rowan118 min
Jul 13, 3:28 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Powell, Wolfe47 min
Jul 13, 3:34 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Powell, Rowan116 min
Jul 13, 3:39 PM EDTFlash Flood WarningJKLFleming, Rowan3 hr
Jul 13, 3:42 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 6 more33 min
Jul 13, 3:51 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin, Morgan3 hr
Jul 13, 4:01 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Floyd, Jackson, Knott, Lee and 5 more29 min
Jul 13, 4:15 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Morgan, Pike60 min
Jul 13, 4:16 PM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Estill, Jackson, Lee, Magoffin and 5 more3 hr
Jul 13, 4:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Floyd, Jackson, Knott, Leslie and 5 more36 min
Jul 13, 4:29 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Johnson, Knott and 8 more3 hr
Jul 13, 4:37 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle38 min
Jul 13, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Clay, Floyd, Knott, Knox, Laurel and 4 more3 hr
Jul 13, 4:55 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Floyd, Harlan, Jackson, Knott and 6 more65 min
Jul 13, 5:12 PM EDTSevere Thunderstorm WarningJKLPike18 min
Jul 13, 5:17 PM EDTSpecial Weather StatementJKLPike13 min
Jul 13, 5:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Leslie, Letcher, Perry3 hr
Jul 13, 5:50 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski25 min
Jul 13, 6:11 PM EDTAreal Flood WarningJKLElliott, Floyd, Johnson, Knott, Magoffin, Martin and 1 more9 hr
Jul 13, 6:38 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley2 hr
Jul 13, 6:42 PM EDTAreal Flood AdvisoryJKLFleming, Rowan2 hr
Jul 13, 6:46 PM EDTAreal Flood AdvisoryJKLBath, Fleming119 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.